Discussions By Condition: Gastrointestinal conditions

abdominal distention/bloating loose skin effexor antidepressant

Posted In: Gastrointestinal conditions 0 Replies
  • Posted By: Anonymous
  • April 12, 2015
  • 02:05 PM

Hi, I have noticed many people have 'bloating' or gastrointestinal issues after using antidepressants, in my case it was effexor xr which I had used for three months. my 'distention' doesn't appear as a temporary bloating which comes and goes, rather is there 'hanging' all the time. at around the time I noticed the gut issue, I also noticed a lot of loose skin, this being a few weeks after starting the effexor. I am positive both are related as I've never had either in my life, and lone behold, both pop up at once. I have never had a gut in my life, even being 10 kilos heavier than I am now, so 'fat' is easily discounted, along with dieting down to a 'skin and bones' level, still the loose watery skin remained. my thoughts are that this drug could have effected the collagen in the skin, making it loose when it's always been tight, and also effecting the fascia or connective tissue that holds the gut in place. this might be something to look into for others who may find themselves in the same boat, with what they might think as 'bloating' or fluid in the abdominal cavity, it may turn out to be as I've described

Reply Flag this Discussion
Thanks! A moderator will review your post and it will be live within the next 24 hours.

Signs of a Psoriasis Flare

Know the five types of psoriasis and how to spot flares.

How Diabetes Medications Affect Your Appetite

Newer diabetes treatments can suppress appetite and aid weight loss.

What to Do For Dry Mouth

Try these tips to get your salivary glands back into action.

The Painkiller – Constipation Connection

Constipation is a common side effect of opioid and narcotic pain medicines.

9 Signs of Sensitive Skin

Is it sensitive skin or something else?